You should be getting information on Amiodarone whenever you have prescription filled. That information covers dosage, how to take it and side effects among other things.
Briefly, it can cause other rythym problems, can make you sensitive to sun light, can cause dizziness, can cause thyroid problems and many others. Not everyone taking this drug will suffer from some or all of these.
From personnal experience, Amiodarone really worked on the arrythmias I was having. It also caused me to have a thryoid issue and a super sensitivity to sunlight. I don't take it anymore since I got a new Electro-Physiologist.
please say if the electro physiologist told you to stop taking amiodarone. I had a start dose of 1600mg in hospital in June and have been taking 200mg five days a week since then. But I have had more than twenty incidents of heart skips since then which I thought this medicine was supposed to prevent. I feel very sick when this happens.The drug lowered my pulse from around 72 to 60 and holds it steady. There have been no tachys. I would be very grateful for anything you have time to add to your last message.
The electrophysiologist that put in my ICD put me on amiodarone. I got a new one for insurance purposes and the new took me off. As far as I know amiodarone doesn't have any effect on PVCs (heart skips). I wasn't on as high a dose as you started on in June. After a couple of months the EP doctor cut my "loading" dose in half to maintain where I was. It really worked for me. It sounds like it is working for you too since you haven't had any tachys.
I really had to watch it when I was in the sun though. Make sure you do to. If I wore even a thin cotton shirt I would get burned right through it. I doubt if everyone has the same problem but it might be good to watch it.
The lower heart rate is normal from what I experienced and from what the drug info states. I take lots of heart related drugs and most of them can cause dizziness so I don't know if that was a problem. The drug info says that it can but I am pretty dizzy all the time anyway so I haven't noticed a difference since getting off it.
I think you should check with your doctor about any problems you have with this drug. From what I have learned it is a real good anti-arrythmic but carrys some side effect issues that need to be monitored regularly. I had to get blood tests every three months. They especially checked my thyroid.
I am sure I am forgetting some things. Like I said, stay in contact with you doctor if you have problems or concerns.
I started taking Amiodarone a month ago, and all I can say is "Thank God". I feel so much better. Even more energetic without all that pressure, shortness of breath and dizziness I had with the tachys. I have had no problems with any side effects as of yet, and have only great things to say about the drug. We shall see. I have to get the results of my blood work today.
I did not tolerate Amiodarone very well. It was prescribed for the recovery period following my ablation. I developed hand tremor and had a great deal of difficulty with handwriting. My EP allowed me to quit it early, but it took several weeks, due to the half life of the drug, to work itself out of my system. For most medications, side effects are uncommon events. It is important you know what they might be and communicate quickly with your doctor should you experience difficulties which might be drug related. I would also suggest a Google search for Amiodarone side effects. Most important, follow your doctors advice, but be a proactive patient and communicate at the first sign of problems.
thank you very much
but please allow me one more question. My basic problem is that I have both left and right bundle branch block. Is this why Pusher saw an electrophysiologist? I cannot see how a medicine ( amiodarone) can control electric messages??
thank you for your reply. I've been trying fourth months to raise someone taking amiodarone so may I take this contact a bit further? In the last three months of taking 200mg five days a week I have had 20 episodes of skip heart beats with all the attendant nuisances of breathlessness, sinking feeling, half swooning etc. You say you have none of these symptoms.. i am very glad for you. Can I ask you what dose you are taking and why you started in the first place?
200mg once a day, every day. Before I started taking the Amiodarone, I was in bad shape all the time. The chest pain and pressure, shortness of breath, skipped beats and dizziness had really put me down. I have had some slight skips and slight shortness of breath, maybe 2 or three times now. I haven't had any angina in the past 3 weeks. Before, I had angina almost daily. This is just me though. Everyone is different. Talk to your doctor if you have concerns. I know it helps to talk to someone taking the drug too, but the doctor has your medical history. I have had 3 heart attacks, have 3 stents in my right coronary and one in (I forget the name of the artery) an artery to my left leg. I am 54, 110 lbs and 5'4", exercise and very active. You just never know who this disease will hit, and how hard. Good luck to you, odie...........................................Ally
do not take any advise from anyone other than a cardiologist. amiodarone is a very tricky drug, with great benefits for many....(one of the few anti-arrhymics that is more anti than pro-arrhymic) let your cardio decide.....not me (a Pharmacist) or anyone else..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.